Thunderstorm Wind, Duval
- When
- July 15, 2:07 PM EST
- Where
- Duval County, 0.6 mi W of Baldwin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.300, -81.980
Trees fell on a home in Baldwin. Large limbs were down across the area.
An approaching upper level trough and the sea breezes spawned scattered severe storms in an unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An approaching upper level trough and the sea breezes spawned scattered severe storms in an unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 15, 12:58 PM EST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 158 PM EDT SUN JUL 15 2007 .SYNOPSIS...UPPER TROF EXTENDS FROM E CANADA TO THE THE W CENTRAL GOMEX COAST. MOIST SW FLOW CONTINUES TO STREAM ACROSS THE AREA. CONVECTION CONTINUES TO DEVELOP ACROSS NE FL WITH LITTLE PRECIP ACROSS SE GA ATTM. PER MORNING DISCUSSION...MUCH OF THIS IS ASSOCIATED WITH A WEAK AREA OF DIFFERENTIAL PVA. 12Z JAX SOUNDING SUPPORTING SLIGHTLY WEAKER TSTMS THAN ON SAT...AND SO FAR THIS HAS VERIFIED. .SHORT TERM...EXPECT CONVECTION TO CONTINUE ACROSS NE FL...WITH AREA BECOMING FAIRLY STABILIZED BY EVENING. OUTFLOWS FROM THIS CONVECTION...COUPLED WITH POSSIBLE WEAK UPPER LEVEL ENERGY... SHOULD EVENTUALLY FIRE SOME CONVECTION OVER SE GA...ALTHO NOT AS WIDESPREAD. AM A BIT CONCERNED THAT NO CONVECTION HAS FORMED UPSTREAM FROM SE GA...BUT THIS MAY BE DUE TO SO RATHER THICK MORNING CLOUD COVER. AN AFTERNOON E COAST SEABREEZE IS STILL POSSIBLE IN SE GA...AND THIS WILL HELP ACTIVITY DEVELOP... PARTICULARLY ALONG THE COASTAL ZONES. MODELS STILL PROG W EXPANSION OF ATLC RIDGE AND SLOW RETROGRESSION OF S PORTIONS OF E US TROF. THIS SHOULD ALLOW POPS TO RETURN TO NEAR CLIMO AREA-WIDE FOR MON AND TUE. HAVE GONE CLOSER TO LOWER MAV POPS FOR TUE AFTN. ACTIVITY SHOULD BE MORE SEABREEZE DRIVEN AS WELL...FAVORING INLAND AREAS BY LATE AFTN AND EVENING. TEMPS WILL REMAIN NEAR CLIMO AS WELL. .LONG TERM...ONLY MINOR CHANGES MADE TO EXTENDED PACKAGE. MAIN CHANGE WAS TO BUMP POPS UP ABOUT 10 PERCENT FOR THU. TEMPS WILL REMAIN NEAR CLIMO. BEST CHANCES FOR PRECIP WILL BE NEXT WEEKEND... OTHERWISE POPS WILL BE NEAR NORMAL. && .AVIATION...ANOTHER ACTIVE AFTERNOON ACROSS THE TAF SITES AS SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NE. HAVE GONE WITH TEMPO OF IFR ALONG WITH WIND GUSTS TO 25 KNOTS UNTIL 22Z. WILL KEEP THUNDERSTORMS IN THE VICINITY UNTIL 01Z. OUTSIDE OF THUNDERSTORMS...VFR CONDITIONS EXPECTED EXCEPT MVFR DUE TO FOG LATER TONIGHT BETWEEN 08Z-12Z. && .MARINE...SW FLOW WILL BECOME S MONDAY AND SE TUESDAY AS THE HIGH PRESSURE RIDGE ADVANCES NORTH OVER THE AREA. MAIN CONCERN WILL BE FOR SCATTERED THUNDERSTORMS MOVING OFFSHORE THIS AFTERNOON AND EVENING...SOME OF WHICH MAY BE STRONG. STORMS BECOMING MORE ISOLATED NEXT WEEK AS THE RIDGE MOVES NORTH AND SLIGHTLY DRIER AIR MOVES IN. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 92 72 91 / 40 40 20 50 SSI 76 89 77 87 / 30 30 30 30 JAX 72 92 74 90 / 30 40 20 40 SGJ 74 88 76 88 / 40 40 20 30 GNV 72 91 72 91 / 20 50 20 40 OCF 72 91 72 91 / 30 50 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/PETERSON/KERNS
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1015 AM EDT SUN JUL 15 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1015 AM EDT SUN JUL 15 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... A MOIST AND UNSTABLE ATMOSPHERE...COUPLED WITH WEAK UPPER LEVEL DISTURBANCES...WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS NORTHEAST FLORIDA. ISOLATED STRONG THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG WIND GUSTS...HEAVY DOWNPOURS...AND FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES. ACTIVITY WILL MOVE TO THE EAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE THROUGH MID-WEEK WITH THE MAIN FOCUS OF DEVELOPMENT ALONG THE AFTERNOON SEA BREEZES. BY NEXT WEEKEND...AN INCREASE IN MOISTURE AND INSTABILITY WILL LEAD TO INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. HURLBUT/CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 135 PM EDT SUN JUL 15 2007 FLZ033-151800- ST. JOHNS- 135 PM EDT SUN JUL 15 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EAST CENTRAL SAINT JOHNS COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM... AT 135 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF BAKERSVILLE...OR 8 MILES WEST OF SAINT AUGUSTINE...MOVING EAST NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BAKERSVILLE...SAINT AUGUSTINE...ANASTASIA...VILANO BEACH AND SOUTH PONTE VEDRA BEACH THROUGH 200 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 138 PM EDT SUN JUL 15 2007 FLZ038-151830- FLAGLER- 138 PM EDT SUN JUL 15 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN FLAGLER COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM... AT 138 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 21 MILES SOUTHWEST OF FLAGLER BEACH...OR 4 MILES NORTHEAST OF PIERSON...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND FLAGLER BEACH THROUGH 230 PM. SMALL HAIL...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 221 PM EDT SUN JUL 15 2007 FLZ024-151845- NASSAU- 221 PM EDT SUN JUL 15 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME EASTERN NASSAU COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM... AT 221 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER AMELIA CITY...OR 4 MILES SOUTH OF FERNANDINA BEACH...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND FERNANDINA BEACH AND AMELIA CITY THROUGH 245 PM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 15 SSW FLAGLER BEACH 29.27N 81.23W
07/15/2007 E0.25 INCH FLAGLER FL EMERGENCY MNGR
&&
AWALKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 9 SW BUNNELL 29.37N 81.36W
07/15/2007 FLAGLER FL EMERGENCY MNGR
TREE DOWN ON POWERLINE NEAR COUNTY ROAD 305
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT SUN JUL 15 2007 FLZ023>025-151930- BAKER-DUVAL-NASSAU- 250 PM EDT SUN JUL 15 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN BAKER...SOUTHWESTERN NASSAU AND WESTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM... AT 250 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MACCLENNY...OR 16 MILES NORTHEAST OF RAIFORD...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND MACCLENNY...GLEN SAINT MARY...BALDWIN... BRYCEVILLE...NORMANDY AND RATLIFF THROUGH 330 PM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
The Jacksonville radar (KJAX), 34 km away, was scanning. The volume nearest the first event began at 19:07 UTC.
3 thunderstorm wind. Local standard time, as filed.
Trees fell on a home in Baldwin. Large limbs were down across the area.
Trees were blown down in Kingsley Plantation. Lightning also struck a building and caused minor damage.
Several trees were blown down on the Royal Amelia Golf Course. Other courses in the plantation also reported some trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44021, 44022, 44023.